I was diagnosed with a severe case of low vitamin D levels and prescribed 50,000 units every other day by my physician. I decided to seek a second opinion and that doctor said the same thing. After taking the prescription for over a couple of months, I began to wake up throughout the night with horrible low back and hip pain. Within a few days of stopping the Vitamin D, my pain began to go away and after a week, it was gone all together. To complicate things more, I had Parathyroid disease and Thyroid cancer in 2002 and am worried maybe there is a link. I feel I need to take the supplements for the symtoms I having from the low levels of vitamin d but, I'm worried, of the long term effects.
Thanks for writing to the forum.
Generally hyperparathyroidism and parathyroid disease are associated with high calcium in blood and thus low Vitamin D levels. Vitamin D only helps the human intestine to absorb calcium. Vitamin D doses increases blood calcium levels. Vitamin D deficiency causes muscle aches and bone pain. Parathyroid hormone levels too should be measured.
It is difficult to comment beyond this at this stage. Please let me know if there is any thing else and do keep me posted. Take care!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.